CaltechAUTHORS
  A Caltech Library Service

Sizing up the sub-Tommotian unconformity in Siberia - Reply

Knoll, Andrew H. and Kaufman, Alan J. and Semikhatov, Mikhail A. and Grotzinger, John P. and Adams, William (1996) Sizing up the sub-Tommotian unconformity in Siberia - Reply. Geology, 24 (9). pp. 861-862. ISSN 0091-7613. http://resolver.caltech.edu/CaltechAUTHORS:20130205-112119151

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20130205-112119151

Abstract

The occurrence of an unconformity beneath Tommotian rocks in southeastern Siberia is not controversial. Landing implies that we presented this observation as new, but as one of us (Semikhatov and Serebryakov, 1983) first documented this feature more than a decade ago, we would hardly make such a claim; four references to previous research (two by Landing) attend its first mention in our text. Interpretation of the unconformity is more contentious, and Landing has, indeed, swum against the current for years in asserting that the hiatus beneath the Tommotian stratotype lasted a long time. We regret that in trimming our paper to meet the page limits of Geology we omitted reference to this view. Assertion, however, is one thing; demonstration is another.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://geology.geoscienceworld.org/content/24/9/860.abstractPublisherArticle
ORCID:
AuthorORCID
Grotzinger, John P.0000-0001-9324-1257
Additional Information:© 1996 Geological Society of America.
Record Number:CaltechAUTHORS:20130205-112119151
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20130205-112119151
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:36782
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:08 Feb 2013 23:24
Last Modified:26 Oct 2017 19:13

Repository Staff Only: item control page